Archived

This topic is now archived and is closed to further replies.

ciara1040

Minocycline And Teenage Hair Loss?

3 posts in this topic

Hi guys,

I'm hoping you might be able to help me! I was taking Minocin for my skin for about three weeks at 100mg a day when I started to have significant hair loss when brushing, showering or when I touches my hair. I'm a 17 year old female. I stopped taking minocin and rang my doctor who said that hair loss is a side effect of minocin although it is a rare one. It also is a listed side effect on the leaflet in the box of tablets. He suggested that I have blood tests done just to make sure everything else was fine they all came back normal. I did not get my hormones checked. He said I should wait a few weeks untill all the minocin is out of my system and the hair loss should stop. I haven't taken Any minocin for over two weeks and the hair loss is just as bad if not worse! :'( I am really scared, does anyone have Any information on this?

Share this post


Link to post
Share on other sites

Ciara,

I'm so sorry you're experiencing this at 17! It is an AWFUL side effect that my physician also said was "very rare". As far as the hair loss, I think it took a month for me to notice that it stopped falling out at the same rate (gigantic clumps in my hand when showering). I am about 3 months off or so, and still noticing clumps - but they are much smaller and I think are just normal at this point. I have a weird situation that is messing with my head ... I kept my hair short (chin length) for 10+ years and recently grew it quite long.

My hair grows super fast, so I grew from chin length to halfway down my back in < 2 years. So, I kind of am unsure if the current shedding still seems a little greater than normal just because my hair is twice as long and so naturally the clumps would be twice as large in my hand than if I had short hair.

They say you lose about 50-100 hairs/day depending on your texture (thin or coarse).

So, I don't really have an answer quite yet as to if my hair is thickening back up and growing back after losing it, but I will definitely keep you posted! I am pretty relieved that at least the hair loss has slowed down.

Go off the Solodyn/Monocyclin and try not to stress about your hair. You're only 17, so it would be incredibly unlikely that you wouldn't regrow what you lost!!

1 person likes this

Share this post


Link to post
Share on other sites

Thanks a million for your reply :) sorry it took me so long to see it, I think my hair loss is slowing down as well but its so hard to tell, I've been off the mino for about seven weeks now and I do feel better about my hair now even though I have quite a bit less than I did thank god I've always had a lot nevertheless that doesn't make it any less terrifying! If you don't mind me asking did you notice that the hair loss was worse in a particular area of your head? I think mine is worse from my temples and crown but I'm not sure. Thanks again for your reply.

Share this post


Link to post
Share on other sites